SP Premium
Walking Guide
Group photo
Author:
CD5263005 Posts: 376
11/21/10 11:24 P

Send Private Message
Reply
I am 4 1/2 years from chemo and I still have neuropathy in my feet and my hands. My toes are numb mostly on my right foot and my hands are just more clumsy. I had a lot of foot pain, could barely walk, resorted to using the motorized carts at the stores when available. I am still very sensitive to seams in socks and choose roomier shoes to wear. It has gotten better but is still there. My oncologist recommended B12 (i think it was) to help nerve growth. I didn't see much progress. Nerve repair seems to take forever. I'm kinda thinking it will never be the same.

DEETHEDIETITIAN's Photo DEETHEDIETITIAN Posts: 356
11/21/10 9:36 P

My SparkPage
Send Private Message
Reply
Hey Everyone and thanks so much for your input emoticon

I know that it is peripheral neuropathy as I mentioned it to my oncologist when I saw him last month ~ and I am very grateful that it is not in my hands or elsewhere. Just my feet and it is mostly bearable.

I was just wondering if there were any holistic ways of dealing with it - that is - without taking a medication for the symptoms. Know what I mean?

I suppose that I could take advil or something but I really don't want to take medications of any kind (beyond Tamoxifen) because the meds can cause problems and before you know it you don't know what is what or what is causing what -- trying to keep it clean :0)

Thanks!

It is not enough to simply show up. You need to step up for results.... keep on stepping! Dee


 Pounds lost: 0.0 
0
10.775
21.55
32.325
43.1
KARENAZ's Photo KARENAZ Posts: 312
11/21/10 7:36 P

My SparkPage
Send Private Message
Reply
I did not have that problem, but my friend did and they called it neuropathy and they had to change her chemo dosage. I hope you feel better.

 current weight: 173.0 
200
190
180
170
160
GATOR12's Photo GATOR12 Posts: 4,655
11/20/10 10:52 A

My SparkPage
Send Private Message
Reply
DEE, the only problem i had with feet was the skin peeling off toes. It was like blisters and peeling. At the time they said chemo caused fast growing cells to decay more rapidly which included skin, mucous membranes and cancer. That's why mouth sores and some stomach symptoms and why my blisters. I was walking lots at the time too.
But I have feet hurting not because chemo though.

Brenda


 current weight: -1.0  under
5
2.5
0
-2.5
-5
IVYLASS's Photo IVYLASS Posts: 7,201
11/20/10 7:20 A

My SparkPage
Send Private Message
Reply
It could be neuropathy. Mention it next time you get chemo.

One stumble does not a failure make.

Everything in moderation.


 July Minutes: 249
0
285
570
855
1140
IWANNABEE's Photo IWANNABEE Posts: 642
11/20/10 1:58 A

My SparkPage
Send Private Message
Reply
Dee,
I too have pain in my hands and feet, however unlike you it started bad with the treatments. My cat rubbed against my fingertips once and I thought I'd die. During chemo my hands were placed in frozen mitts. It helped a little... some days are really bad and others not so much. My Onc told me to take Tylenol when needed. I'm 18 mos. out of chemo... I'm still hopeful. I've asked around and no one seems to have anything else to try. I've considered going for acupuncture to see if that works but am a little chicken. I hope your discomfort will pass soon.
Hugs,
Jo

 current weight: 182.0 
230
205
180
155
130
DEETHEDIETITIAN's Photo DEETHEDIETITIAN Posts: 356
11/19/10 9:56 P

My SparkPage
Send Private Message
Reply
Hi there everyone!

I was told that the Taxotere and cytoxan (my two chemo drugs) that I had for my treatment could cause nerve damange to my hands and feet.

During chemo -- I hadn't noticed much - just a little tingling in my feet every so often. Since finishing chemo (September 7th) it seems like my feet have actually gotten worse!!

The bottoms of my feet hurt - especially when I get up in the morning but also when just sitting with them up for a while. ~ Is this normal? I hope it doesn't get worse!

I mentioned it to my oncologist at my visit a few weeks back and he said it "may go away" but it could take "up to a year" for that to happen. "MAY?" :0(

Have any of you had this issue with your feet -- and if so - did you find anything that made it better -- other than drugs.

Thanks - as always - for sharing your wisdom!!
hugs,
Dee

It is not enough to simply show up. You need to step up for results.... keep on stepping! Dee


 Pounds lost: 0.0 
0
10.775
21.55
32.325
43.1
Page: 1 of (1)  

Report Innappropriate Post

Other Breast Cancer Survivors and Those Who Care General Team Discussion Forum Posts

Topics:
Last Post:
6/20/2020 1:10:08 AM
7/1/2019 10:16:22 AM
6/5/2020 5:14:55 PM
6/14/2020 10:37:04 PM



Thread URL: https://wfl.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x17755x38027223

Review our Community Guidelines